Alert archive / Texas / Special Weather Statements in 2022
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at Aug 18, 2022, 2:08 PM CDT for 7 counties in Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2022, 2:08 PM CDT (19:08 UTC)
- Expired
- Aug 18, 2022, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Austin/San Antonio, TX
- Hail
- 0.00 in
- Wind
- 40
Counties Blanco County, TX, Burnet County, TX, Gillespie County, TX, Lee County, TX, Llano County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 51 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.1 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 288 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1057 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
896
WWUS84 KEWX 181908
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
208 PM CDT Thu Aug 18 2022
TXZ171>173-188>194-181945-
Blanco TX-Gillespie TX-Williamson TX-Bastrop TX-Llano TX-Hays TX-
Kendall TX-Burnet TX-Lee TX-Travis TX-
208 PM CDT Thu Aug 18 2022
...Strong thunderstorms will impact portions of Williamson, northern
Hays, Travis, Blanco, Gillespie, southern Llano, northern Bastrop,
Lee, northwestern Kendall and Burnet Counties through 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Doss to near Sandy to 6 miles south of
Thorndale. Movement was southeast at 20 mph. Individual storm cells
have been capable of producing downburst winds near or in excess of
40 mph, though not ever storm will.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Buda, Fredericksburg, Elgin, Bastrop, Burnet, Marble Falls,
Kingsland, Giddings, Dripping Springs, Blanco, Granger, Bertram,
Lexington and Round Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 9783 3087 9762 3074 9727 3046 9715
3056 9696 3032 9674 3029 9664 3014 9682
3009 9841 3016 9920 3050 9931 3050 9897
3072 9896 3072 9844 3103 9791
TIME...MOT...LOC 1907Z 335DEG 18KT 3047 9921 3035 9854 3052 9719
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
KCWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 18, 1:18 PM CDT, 50 minutes earlier.
Area forecast discussion, Aug 18, 1:18 PM CDT, 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Austin/San Antonio TX 118 PM CDT Thu Aug 18 2022 ...New AVIATION... .UPDATE... Issued at 1020 AM CDT Thu Aug 18 2022 The short term forecast is on track with scattered to numerous showers and thunderstorms expected to develop mid afternoon and continuing into the evening. The focus areas for this activity are the Hill Country, portions of the Interstate 35 corridor (including both Austin and San Antonio metros) and the Coastal Plains. The updated Day 1 Convective Outlook expanded the marginal risk for severe thunderstorms to include more of the Coastal Plains area. Main hazard is expected to be thunderstorm wind gusts of 40 to 60 mph. Also, locally heavy rain is expected with some areas getting from one half to one inch of rainfall across the Hill Country, I-35 corridor and the Coastal Plains as the weak frontal boundary pushes south through the area. Can't rule out isolated spots receiving 2 to 3 inches of rainfall through the period. The intensity of the activity should diminish with the loss of daytime heating. && .SHORT TERM... (Today through Friday) Issued at 353 AM CDT Thu Aug 18 2022 Early morning radar data shows an area of convection across central Texas between Waco and Temple, with some recent development noted over eastern Williamson county near Taylor and Thrall. The activity over central Texas is developing near a weak cold front, while an outflow boundary is aiding the convection over Williamson county. Through most of the morning hours, any rain chances will be favored along and behind the outflow boundary. This will keep rain chances limited to areas along and north of a Llano to Lexington line. However, this will change during the early afternoon as hi-res models show the front moving southward and interacting with daytime heating and northwest flow aloft. We should see some fairly quick development along the cold front from the Hill Country eastward into the I-35 corridor mainly north of San Antonio. We should see enough instability to warrant a low end risk for a few strong to possibly severe storms from the Hill Country eastward into portions of the I- 35 corridor and coastal plains. The main concern with the stronger convection will be locally strong outflow winds. In addition, some locally heavy rainfall can also be expected given the fairly weak flow aloft and moisture pooling (PWATs ~ 2") along the front. Precipitation amounts will be tricky as not all areas will see rainfall today. Areas with the higher rain chances can expect around 1/2" - 1". Some locally higher amounts of 2 to 3 inches are certainly possible as well. Rain chances will not completely shut off for tonight as the front, aided by convective outflow, remains in the region. We did show a decreasing trend in our rain chances, especially after midnight as we will see boundary layer stabilization with the loss of daytime heating. The threat for strong to severe storms should also diminish. Temperatures will ease slightly behind the front tonight, but we will keep lows in the 70s for most areas, except upper 60s in the Hill Country. The forecast for Friday will likely hinge on exactly where the frontal boundary and stronger outflow boundaries reside. The models generally favor the Hill Country for higher rain chances and for now, we will trend the forecast in this direction. We should see much cooler high temperatures for most locations given continued rain chances and increased cloud cover. Highs in the upper 80s to near 90 are forecast for the Hill Country. It will be warmer farther south for areas generally along and south of Highway 90, with mid to upper 90s expected. && .LONG TERM... (Friday night through Wednesday) Issued at 353 AM CDT Thu Aug 18 2022 Saturday will be the driest of the forecast with Subtropical Ridging nearly overhead. Heating and the seabreeze will force isolated to widely scattered showers and thunderstorms along and east of I-35 in the afternoon. Elevated high temperatures and heat index values can be expected, though remaining below advisory levels. A wetter pattern begins on Sunday when a potential tropical wave moves into southern Texas bringing increasing moisture with PWs rising to near 2 inches across eastern parts of our area. Isolated to scattered showers and thunderstorms are expected on Sunday. As of 18/06Z, NHC gives this system a 30 percent chance of tropical development. An upper level trough over the eastern states expands early to middle of next week with the development of a shear axis over our area per model consensus. The exception being the 17/12Z ECMWF that developed an upper level low over our area. In addition, a weak cold front or surface boundary sags south into our area. Moisture levels rise even further with PWs up to 2.3 inches in spots. Forcing by these features along with heating will generate scattered showers and thunderstorms. The consensus indicates mainly daytime into evening activity while the 17/12Z ECMWF keeps activity going during the nighttime hours with possible warm rain processes leading to a potential of more widespread heavier rains. Regardless, strong wind gusts are possible due to water loaded downdrafts and locally heavy rains are possible due to above normal PWs and potential of slow storm motions. Increased cloud cover and rain keep high temperatures below normal next week. && .AVIATION... (18Z TAFS) Issued at 100 PM CDT Thu Aug 18 2022 The anticipated weak frontal boundary is on its way and pushing across the Hill Country. Area Doppler radars show a large area of scattered to numerous showers and storms along the boundary mainly affecting the northern parts of Llano, Burnet and Williamson Counties. This activity is forecast to push to the south for the rest of this afternoon and evening. Some of the storms have the potential of producing strong to damaging thunderstorm wind gusts of 45 knots or higher. Also, locally heavy rain is possible across the area including both Austin (KAUS) and San Antonio (KSAT) metros with reduced visibility to a lower category (MVFR). This activity is expected to diminish this evening with light winds out of the southeast and east across area terminals. There is a chance for MVFR cigs across KDRT on Friday morning, otherwise, VFR conditions through the period. Showers and storms return on late Friday morning into the afternoon to affect the I-35 sites. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 91 75 98 / 40 60 10 20 Austin Bergstrom Intl Airport 74 92 74 96 / 50 60 10 20 New Braunfels Muni Airport 74 95 75 98 / 40 50 10 20 Burnet Muni Airport 74 90 74 94 / 60 50 10 20 Del Rio Intl Airport 77 96 77 96 / 20 30 10 10 Georgetown Muni Airport 75 91 75 96 / 70 50 10 20 Hondo Muni Airport 75 95 74 96 / 40 40 10 10 San Marcos Muni Airport 73 93 72 97 / 40 50 10 20 La Grange - Fayette Regional 73 94 73 97 / 60 60 10 20 San Antonio Intl Airport 75 93 75 96 / 40 50 10 20 Stinson Muni Airport 76 96 75 98 / 40 40 10 20 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Short-Term...17 Long-Term...KCW Aviation...17
Hazardous weather outlook, Aug 18, 5:08 AM CDT, 9 hours before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 508 AM CDT Thu Aug 18 2022 TXZ171>173-183>194-202>209-217>225-228-191015- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 508 AM CDT Thu Aug 18 2022 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...Today And Tonight. Hot temperatures and elevated heat indices are possible today for portions of the Interstate 35 corridor and Coastal Plains. Gusty winds and locally heavy downpours are possible across the Hill Country and portions of the Interstate 35 corridor and coastal plains as thunderstorms develop along a weak cold front. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gusty winds and locally heavy downpours are possible across the Hill Country and portions of the Interstate 35 corridor and coastal plains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Aug 18, 1:28 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
128 PM CDT Thu Aug 18 2022
TXZ171>173-190>194-181915-
Blanco TX-Williamson TX-Bastrop TX-Llano TX-Hays TX-Burnet TX-Lee TX-
Travis TX-
128 PM CDT Thu Aug 18 2022
...Strong thunderstorms will impact portions of Williamson, northern
Hays, Travis, northeastern Blanco, southeastern Llano, northern
Bastrop, southwestern Lee and southwestern Burnet Counties through
215 PM CDT...
At 128 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Kingsland to near Taylor. Movement was
southeast at 30 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Elgin, Bastrop, Burnet, Marble Falls, Kingsland, Dripping Springs,
Granger, Bertram, Round Mountain, Serenada, Anderson Mill, Windemere,
Tanglewood Forest and Austin Bergstrom Int Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3013 9831 3010 9698 3077 9737 3073 9862
TIME...MOT...LOC 1828Z 331DEG 25KT 3063 9845 3061 9745
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCWSpecial weather statement, Aug 18, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
208 PM CDT Thu Aug 18 2022
TXZ171>173-188>194-181945-
Blanco TX-Gillespie TX-Williamson TX-Bastrop TX-Llano TX-Hays TX-
Kendall TX-Burnet TX-Lee TX-Travis TX-
208 PM CDT Thu Aug 18 2022
...Strong thunderstorms will impact portions of Williamson, northern
Hays, Travis, Blanco, Gillespie, southern Llano, northern Bastrop,
Lee, northwestern Kendall and Burnet Counties through 245 PM CDT...
At 207 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Doss to near Sandy to 6 miles south of
Thorndale. Movement was southeast at 20 mph. Individual storm cells
have been capable of producing downburst winds near or in excess of
40 mph, though not ever storm will.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Austin, Round Rock, Cedar Park, Georgetown, Pflugerville, Taylor,
Buda, Fredericksburg, Elgin, Bastrop, Burnet, Marble Falls,
Kingsland, Giddings, Dripping Springs, Blanco, Granger, Bertram,
Lexington and Round Mountain.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3091 9783 3087 9762 3074 9727 3046 9715
3056 9696 3032 9674 3029 9664 3014 9682
3009 9841 3016 9920 3050 9931 3050 9897
3072 9896 3072 9844 3103 9791
TIME...MOT...LOC 1907Z 335DEG 18KT 3047 9921 3035 9854 3052 9719
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
KCWThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 1:28 PM CDT | Special Weather Statement | EWX | Travis, Williamson | 47 min |
| Aug 18, 2:45 PM CDT | Special Weather Statement | EWX | Bastrop, Hays, Lee, Travis, Williamson | 45 min |
| Aug 18, 3:18 PM CDT | Special Weather Statement | EWX | Bastrop, Lee, Travis | 42 min |
| Aug 18, 3:59 PM CDT | Special Weather Statement | EWX | Hays | 46 min |
| Aug 18, 4:01 PM CDT | Special Weather Statement | EWX | Bastrop, Fayette | 44 min |
| Aug 18, 6:31 PM CDT | Special Weather Statement | EWX | DeWitt | 44 min |
Nearby
Special Weather Statements in Texas, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.